Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Trouble After Virus
|cowboys0202 - Mon Dec 24, 2007 4:23 pm|
Hi, I am a 23 year old male. Ok, on the 20th, I had what I think was a stomach virus. It was one of those viruses that lasts 24 hours and causes vomiting and diarrhea. I think it was a 24 hour virus becuase those symptoms went away in one day. Now, I am having problems recovering. Everyday I have gas and acid reflux. I had acid reflux before this and I took prilosec by doctors orders every morning and everything was fine. Now, the prilosec doesn't work. I've taken it every morning with no luck. I've also taken rolaids and maalox for the temporary relief but they don't work nearly as well as they did before the virus. Also, my throat has the burning sensation as I swallow food, which I did not have before. I also am constantly passing gas every few minutes. I have also taken AcipHex and ranitidine and those do not work either. For the gas I took rolaids with gas relief, but that does not work. What should I take? Is this something permanent or is the virus still messing up my digestive system? I have no idea what to do. Thanks
|Dr. Chan Lowe - Sun Jan 06, 2008 11:26 pm|
It sounds like the 24 hour episode that you had has increased your acid reflux disease. This can sometimes happen because the virus can cause inflammation of the stomach wall that can increase pain and symptoms.
I would suggest you see your doctor. It may be that you need to see a GI specialist as well if your symptoms don't improve soon. Continuing to use the prilosec is a good idea.
|cowboys0202 - Mon Jan 07, 2008 12:33 pm|
Thank you for the advice Dr. Lowe. A few days after the I made the post, my acid reflux returned to the normal state where my prilosec works every morning. I still have the gas problems, but I am hoping that will dissipate with time as well. Thank you again.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.